Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What could a small, red, shiny marks on my glans be?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6533 Questions
Question
I currently have small red shiny marks on my glans. They are flat and even with skin and do not itch, hurt, ooze, or have a blister. I did receive oral from a female about two months ago, but besides that have been tested clean. I tried putting cortisone cream on it but it doesn't seem to work well. I look up every possible outlook and when I stretch the glans it looks flat and shiney and you can see the red veins. I had it for about 3 weeks and seems to go away with a how shower. I believe its just irritation but would it take this long to go away?
Posted Mon, 24 Feb 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 17 minutes later
Brief Answer: Candidal balanitis Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX Seems to be a mild candidal infection of the glans. Clean the area with plain lukewarm water. Avoid using any soaps, antiseptics etc in that area. If i was your treating doctor i would have wanted you to apply a topical steroid+antifungal cream (Beclomethasone+clotrimazole) twice daily for a week. An oral antifungal e.g Fluconazole 150mg stat dose (single dose) can also be taken after getting a prescription from your practitioner. regards
Above answer was peer-reviewed by
 
Follow-up: What could a small, red, shiny marks on my glans be? 6 minutes later
Thank you very much...I was worried it was herpes or warts but after all the online research I didn't have any of the symptoms as it was painless and didn't blister and have no discharge. Can I get those steroids over the counter or do I need to go to the doctor? Also, if I left it without a cream would it go away on its own and should I stop with the cortisone,Neosporin, and foot fungal cream?
 
 
Answered by Dr. Kakkar S. 7 hours later
Brief Answer: Get a prescription Detailed Answer: Hi. I would advice that you visit your practitioner and get a prescription for these i.e Clotrimazole+Beclomethasone combination cream and fluconazole 150mg (single dose). I would advice that you apply this preparation for a week which should make it fine. Neosporin is not indicated in your case. Clean the area with plain lukewarm water. Avoid using any soaps, antiseptics etc in that area. Try to practice safer sex with condoms all the time. regards
Above answer was peer-reviewed by
 
Follow-up: What could a small, red, shiny marks on my glans be? 1 hour later
Understood...can you tell me what the cause of this is?
 
 
Answered by Dr. Kakkar S. 12 hours later
Brief Answer: Balanitis Detailed Answer: Hi. Balanitis is an infection or inflammation of the skin on the head (glans) of the penis. In men who are not circumcised, this area is covered by a flap of skin known as the foreskin, or prepuce. Balanitis can occur in both circumcised and uncircumcised men, although it occurs more commonly in men who are not circumcised, sometimes due to lack of hygiene. On the other hand sometimes harsh cleansing with soaps and antiseptics can cause irritation which gets superinfected with candida. regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor